MAUDE Adverse Event Report: EXACTECH, INC. LOGIC CR FEMORAL CEM, RIGHT, SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. LOGIC CR FEMORAL CEM, RIGHT, SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number LOGIC CR FEMORAL CEM, RIGHT, SZ 3
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation noted that revision reported was likely the result of pain which may have been due to aseptic (non-infected) loosening of the femoral component.The lack of bone cement adhered to the femoral component may indicated an insufficient bond between the implant and the bone cement.This may have been the result of the cementing technique used or environmental conditions in the operating room during implantation, or micromotion of the femoral component relative to the cement mantle in situ.However, this cannot be confirmed as the device was not available for evaluation, and there were no details regarding cementing technique or environmental conditions provided.The most probable root cause associated with weakened integration of the device at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.
 
Event or Problem Description
As reported, approximately 7 years postop the initial implant, the female patient was taken to the or for continued right pain in the knee and a revision was indicated.The femoral component did not appear to be loose but upon removing it with osteotomes the femur easily disassociated from the cement mental mantle.The patient was successfully revised to a cc size 3 femur with a 14 x 40 stem and distal and posterior augments of 5mm bilaterally.The doctors are unclear if the femoral component was the actual cause of the pain however upon removing it, they did feel uncomfortable with how easily it detach from the cement mantle but revision surgery was successful performed.The patient was left in stable condition.Device not returning per facility policy.

Brand Name
LOGIC CR FEMORAL CEM, RIGHT, SZ 3
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11229331
Report Number1038671-2021-00018
Device Sequence Number3446334
Product Code JWH
UDI-Device Identifier10885862158116
UDI-Public10885862158116
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111400
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOGIC CR FEMORAL CEM, RIGHT, SZ 3
Device Catalogue Number02-010-03-0330
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2021
Initial Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;